MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE , CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE , CATHETER
Model Number M00316310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during one dural arteriovenous fistula case, the distal of guidewire was fractured in the patient's vessel due to the tortuous vessel condition and fragment left inside the patient.Then, finished the procedure successfully by using coils to occlude the related vessel as it was part of the planned procedure.The patient is doing ok and not added on medication due to the vessel occlusion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling, or packaging failed to meet its specifications when released.During visual inspection, the guidewire was noted to be kinked approximately 197cm from the proximal end, the guidewire nitinol tubing was broken approximately 199.5cm from the proximal end, the hydrophilic coating was hydrated, and the coating was present, the remaining distal end of the guidewire was not returned, and the guidewire ptfe coating was examined under magnification and peeling was noted approximately 24cm and 31cm from the proximal end.Functional test was not required as the defect was visually confirmed.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.An assignable cause of procedural factors will be assigned to the reported and analyzed ¿guidewire distal tip broken/fractured during use¿ and ¿un-retrieved device fragments¿, in addition to the as analyzed ¿guidewire distal end kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The proximal end of the returned device found the ptfe coating was peeled/scraped off approximately 24cm and 31cm from the proximal end.It is most likely the ptfe coating was damaged due to the torque device being insecurely fastened causing it to drag down the wire during use however this cannot be confirmed as the torque device was not returned.Therefore, a cause of 'undeterminable' has been assigned to the as analyzed ¿guidewire ptfe coating peeling'.

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE , CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12014284
Report Number3012931345-2021-00096
Device Sequence Number4205034
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2023
Device Model NumberM00316310
Device Catalogue NumberM00316310
Device Lot Number0000059210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV3 MICROCATHETER (MERIT MEDICAL SYSTEMS); VISSE COILS (UNKNOWN MANUFACTURER); EV3 MICROCATHETER (MERIT MEDICAL SYSTEMS); VISSE COILS (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient Weight65